Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 249, NWS Des Moines, IA

July 22, 20114 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2011, 3:43 AM CDT for 4 counties in Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2011, 3:43 AM CDT (08:43 UTC)
Expired
Jul 22, 2011, 4:33 AM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Black Hawk County, IA, Grundy County, IA, Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1773 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS53 KDMX 220843
SVRDMX
IAC013-075-127-171-220945-
/O.NEW.KDMX.SV.W.0249.110722T0843Z-110722T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
343 AM CDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLACK HAWK COUNTY IN NORTHEAST IOWA...
  GRUNDY COUNTY IN CENTRAL IOWA...
  NORTHEASTERN MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 445 AM CDT

* AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CONRAD...OR 14 MILES NORTH
  OF MARSHALLTOWN...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WATERLOO...GRUNDY CENTER...REINBECK...HUDSON...CEDAR FALLS...
  DYSART...EVANSDALE...LA PORTE CITY...GARWIN...GLADBROOK...
  HOLLAND...LINCOLN...MORRISON...DIKE...TRAER...CLUTIER...ELK RUN
  HEIGHTS...GILBERTVILLE...RAYMOND AND DUNKERTON.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND
LIGHTNING IS OCCURRING CONTINUOUSLY WITH THIS STORM.

&&

LAT...LON 4229 9229 4207 9230 4198 9295 4224 9301
      4242 9300 4261 9208 4230 9206
TIME...MOT...LOC 0843Z 254DEG 35KT 4224 9278
WIND...HAIL 60MPH <.75IN

$$

VACHALEK
3 follow-up statements
225 
WWUS53 KDMX 220914
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT FRI JUL 22 2011

IAC075-127-220923-
/O.CAN.KDMX.SV.W.0249.000000T0000Z-110722T0945Z/
MARSHALL IA-GRUNDY IA-
414 AM CDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY AND NORTHEASTERN
MARSHALL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4229 9229 4207 9230 4201 9277 4230 9277
      4230 9253 4247 9254 4247 9256 4251 9256
      4261 9208 4230 9206
TIME...MOT...LOC 0913Z 260DEG 26KT 4221 9248

$$

IAC013-171-220945-
/O.CON.KDMX.SV.W.0249.000000T0000Z-110722T0945Z/
TAMA IA-BLACK HAWK IA-
414 AM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLACK HAWK AND
NORTHERN TAMA COUNTIES UNTIL 445 AM CDT...

AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF DYSART...OR 21 MILES
SOUTH OF WATERLOO...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WATERLOO...HUDSON...CEDAR FALLS...DYSART...EVANSDALE...LA PORTE
  CITY...CLUTIER...ELK RUN HEIGHTS...RAYMOND...GILBERTVILLE...JESUP
  GOLF COURSE AND DUNKERTON.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4229 9229 4207 9230 4201 9277 4230 9277
      4230 9253 4247 9254 4247 9256 4251 9256
      4261 9208 4230 9206
TIME...MOT...LOC 0913Z 260DEG 26KT 4221 9248
WIND...HAIL 60MPH <.75IN

$$

VACHALEK
677 
WWUS53 KDMX 220919
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CDT FRI JUL 22 2011

IAC013-220928-
/O.CAN.KDMX.SV.W.0249.000000T0000Z-110722T0945Z/
BLACK HAWK IA-
419 AM CDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR BLACK HAWK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4201 9277 4228 9276 4230 9277 4229 9249
      4230 9249 4230 9230 4229 9229 4207 9230
TIME...MOT...LOC 0918Z 260DEG 26KT 4221 9243

$$

IAC171-220945-
/O.CON.KDMX.SV.W.0249.000000T0000Z-110722T0945Z/
TAMA IA-
419 AM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN TAMA
COUNTY UNTIL 445 AM CDT...

AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH.  
THIS STORM WAS LOCATED 8 MILES WEST OF DYSART...OR 20 MILES SOUTH OF 
WATERLOO...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  DYSART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4201 9277 4228 9276 4230 9277 4229 9249
      4230 9249 4230 9230 4229 9229 4207 9230
TIME...MOT...LOC 0918Z 260DEG 26KT 4221 9243
WIND...HAIL 60MPH <.75IN

$$

VACHALEK
084 
WWUS53 KDMX 220933
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
433 AM CDT FRI JUL 22 2011

IAC171-220942-
/O.CAN.KDMX.SV.W.0249.000000T0000Z-110722T0945Z/
TAMA IA-
433 AM CDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TAMA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA. SOME GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM AS IT 
MOVES ACROSS SOUTHERN TAMA COUNTY. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4201 9277 4228 9276 4230 9277 4229 9249
      4230 9249 4230 9230 4229 9229 4207 9230
TIME...MOT...LOC 0932Z 260DEG 26KT 4223 9230

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:31 AM CDT, 12 minutes earlier.

Area forecast discussion, Jul 22, 3:31 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
331 AM CDT FRI JUL 22 2011

.SHORT TERM /TODAY/...
WARM FRONT LIGHTING UP THIS MORNING IN GRAND FASHION WITH MODEST
CAPE AND ISENTROPIC LIFT ACROSS THE BOUNDARY. H850/H925 FLOW
SUGGESTED EARLIER THAT STORMS WOULD BREAK OUT EARLY THIS MORNING.
MODELS CONTINUES TO LIFT FRONT NORTH IN THE NEXT 24 HOURS AND HINT
THAT MAIN LIFT THIS AFTERNOON WILL OCCUR ALONG AND NORTH OF US 30
WHICH SHOULD ALLOW FOR HEAT AND HUMIDITY TO RETURN TO THE SOUTHERN
PORTION OF THE REGION. ACROSS THE NORTH SOME CHANCE FOR SEVERE
WEATHER LATE THIS AFTERNOON WITH DAYTIME HEATING ALONG THE FRONT.
AFTER LOOKING AT DEW POINT TRENDS AND EXPECTED HIGH TEMPS ACROSS THE
SOUTH...HAVE DECIDED TO ISSUE A NEW EXCESSIVE HEAT WARNING FOR THE
SOUTHERN SECTIONS OF THE REGION FROM NOON THROUGH SUNDAY MORNING.
HIGHS THIS AFTERNOON WILL REACH THE LOWER TO MID 90S SOUTH...WITH
DEW POINTS CLIMBING BACK INTO THE MID 70S. THIS WILL PUSH HEAT INDEX
READINGS TO ABOUT 104 TO 108 AT MORE RELIABLE ASOS SITES THIS
AFTERNOON/EARLY EVENING. APPARENT TEMPS OVERNIGHT AND THROUGH
SATURDAY NIGHT WILL REMAIN NEAR OR HIGHER THAN 75 DEGREES. THOUGH
THESE DAY TIME VALUES ARE LOWER THAN OUR USUAL CRITERIA OF
110-115...THE LACK OF ANY REAL BREAK...OTHER THAN YESTERDAY
AFTERNOON...WARRANTS A HEAT WARNING RATHER THAN AN ADVISORY. THE
ACCUMULATIVE EFFECTS OF PROLONGED HEAT ARE WHAT IS DRIVING THIS
DECISION...NOT SO MUCH THE RAW NUMBERS. WINDS WILL BE MODEST
TODAY...SO THIS WILL ADD TO THE LACK OF AIR MOVEMENT. THE CURRENT
CONVECTION SHOULD BECOME A BIT MORE SCATTERED AS THE LOW LEVEL JET
RELAXES AFT 15Z THIS MORNING WITH MOST OF THE ACTIVITY OUT OF THE
AREA. THROUGH THE DAY THE BETTER CHANCES SHIFT NORTH WITH ONLY
SLIGHT CHANCES ACROSS THE SOUTH.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
HAVE NOT CHANGED THINKING WITH BEGINNING OF EXTENDED. OVERNIGHT
FRIDAY ANTICIPATE CONVECTIVE DEVELOPMENT IN VICINITY OF RETREATING
SURFACE BOUNDARY ACROSS NORTHERN IOWA...WITH A PUSH OF
PRECIPITATION INTO THE OVER NIGHT FROM WESTERN CONVECTION. HAVE
EXTENDED CHANCE FOR PRECIPITATION FURTHER SOUTH AS FRONT DOES
APPEAR TO BE SLOW IN LIFTING BACK NORTH. SATURDAY COULD SEE
ADDITIONAL CHANCES FOR PRECIPITATION AS FRONT PUSHES IN FROM
CANADIAN LOW. THIS WILL BRINGING CHANCES FOR PRECIPITATION THROUGH
THE WEEKEND...BUT MODELS HAVE LATCHED ONTO MUCH FASTER
SOLUTION...AND HAVE PULLED PRECIPITATION OUT A BIT EARLIER...LATE
SUNDAY.

BEHIND FRONT TEMPERATURES WILL COOL BACK TO NORMAL...BUT
WILL STILL BE WARM. DEW POINTS WILL DROP SIGNIFICANTLY AND MUCH
NEEDED RELIEF FROM HOT WEATHER WILL BEGIN THE WEEK.
HOWEVER...EXPECT HEAT TO CONTINUE UNTIL SUNDAY...WITH GOOD MIXING
ALLOWING HIGH TEMPERATURES TO REACH THE 90S. DEW POINTS WILL
REMAIN HIGH WITH SOUTHERLY FLOW...AND EXPECT HEAT ADVISORY
CRITERIA TO BE MET THROUGHOUT THE CWA SATURDAY.

BEGINNING OF WEEK WILL BE DRY WITH SURFACE HIGH PRESSURE PUSHING
IN BEHIND FRONTAL PASSAGE. HOWEVER...EXTENDED WILL LIKELY SEE A
RETURN OF PRECIPITATION AS WEAK ZONAL FLOW ALLOWS FOR SHORTWAVE
ENERGY TO PUSH EASTWARD...ALONG WITH ANOTHER FROPA LATE IN THE
PERIOD.

&&

.AVIATION...22/06Z
CONVECTIVE COMPLEX OVER NORTHERN KANSAS AND SOUTHERN NEBRASKA
SHOULD LEFT ENE INTO SOUTHWEST IOWA LATE TONIGHT AND THEN WEAKEN
DURING THE MORNING ACROSS CENTRAL IOWA AS LOW-LEVEL JET SUPPORT
WEAKENS.  DEEPENING SYSTEM TO THE NORTHWEST SHOULD HELP PULL WARM
FRONT NORTH ACROSS IOWA TODAY AND EXPECT VFR CONDITIONS. NAM MODEL
SOUNDINGS FROM 00Z DO NOT SUPPORT A CU FIELD AND NONE WAS FORECAST.
00Z NAM DEVELOPS THUNDERSTORMS OVER NORTH CENTRAL WITH PEAK HEATING
LATE FRIDAY AFTERNOON.  CONFIDENCE FOR TIMING THUNDERSTORMS NOT HIGH
ENOUGH TO SUPPORT PREVAILING OR TEMPO GROUPS SO FORECAST VCTS WHEN
PROBABILITIES FOR THUNDERSTORMS IS HIGHEST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 AM CDT SUNDAY FOR
ADAIR-ADAMS-APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...REV
LONG TERM...WILKINS
AVIATION...JOHNSON
Hazardous weather outlook, Jul 21, 4:34 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT THU JUL 21 2011

IAZ005>007-015>017-023-025>028-033>039-044>050-222145-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
434 PM CDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY AND
AGAIN ON WEDNESDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS
TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL.

HEAT INDEX TEMPERATURES SHOULD REACH 100 TO 105 DEGREES FRIDAY AND
SATURDAY AFTERNOONS. ALTHOUGH NOT AS HOT AS EARLIER IN THE
WEEK...CAUTION WILL STILL NEED TO BE EXERCISED DURING THE HEAT OF
THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM FRIDAY INTO THE
WEEKEND.

IAZ057>062-070>074-081>086-092>097-222145-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
434 PM CDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT WITH A SLIGHT CHANCE OF
SEVERE WEATHER. THE PRIMARY SEVERE HAZARD IS DAMAGING WINDS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE LOWER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY AND
AGAIN ON WEDNESDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS
TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL.

HEAT INDEX TEMPERATURES SHOULD REACH 100 TO 105 DEGREES FRIDAY AND
SATURDAY AFTERNOONS. ALTHOUGH NOT AS HOT AS EARLIER IN THE
WEEK...CAUTION WILL STILL NEED TO BE EXERCISED DURING THE HEAT OF
THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM TONIGHT INTO THE
WEEKEND.

IAZ004-024-222145-
EMMET-HUMBOLDT-
434 PM CDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE UPPER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY AND
AGAIN ON WEDNESDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS
TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL.

HEAT INDEX TEMPERATURES SHOULD REACH 100 TO 105 DEGREES FRIDAY AND
SATURDAY AFTERNOONS. ALTHOUGH NOT AS HOT AS EARLIER IN THE
WEEK...CAUTION WILL STILL NEED TO BE EXERCISED DURING THE HEAT OF
THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM FRIDAY AND INTO
THE WEEKEND.

IAZ075-222145-
MAHASKA-
434 PM CDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT WITH A SLIGHT CHANCE OF
SEVERE WEATHER. THE PRIMARY SEVERE HAZARD IS DAMAGING WINDS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE LOWER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY AND
AGAIN ON WEDNESDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS
TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL.

HEAT INDEX TEMPERATURES SHOULD REACH 100 TO 105 DEGREES FRIDAY AND
SATURDAY AFTERNOONS. ALTHOUGH NOT AS HOT AS EARLIER IN THE
WEEK...CAUTION WILL STILL NEED TO BE EXERCISED DURING THE HEAT OF
THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM TONIGHT INTO THE
WEEKEND.

In the hours before

Special weather statement, Jul 22, 2:42 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
242 AM CDT FRI JUL 22 2011

IAZ007-016-017-025>028-035>039-045>050-057>062-070>072-221030-
WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-
INCLUDING THE CITIES OF...NORTHWOOD...GARNER...MASON CITY...
CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET
242 AM CDT FRI JUL 22 2011

...THUNDERSTORMS WITH VIVID LIGHTNING...BRIEF GUSTY WINDS AND HEAVY
RAINFALL MOVING INTO THE AREA...

AN AREA OF THUNDERSTORMS IS MOVING ACROSS CENTRAL IOWA EARLY THIS
MORNING. SIGNIFICANT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
RAINFALL AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED WITH THESE
STORMS. SOME SMALL HAIL MAY ALSO ACCOMPANY THESE STORMS. THE
STORMS ARE MOVING TO THE EAST AT 25 MPH AND WILL BE OVER WEST
CENTRAL IOWA THROUGH AT LEAST 330 AM CDT THIS FRIDAY MORNING AND
OVER THE EASTERN SECTIONS EAST OF I 35 THROUGH 5 AM THIS FRIDAY
MORNING.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:40 AM CDTExcessive Heat WarningDMXAdair, Adams, Appanoose, Cass, Clarke, Davis and 15 more41 hr
Jul 22, 4:12 PM CDTHeat AdvisoryDMXAudubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 24 more24 hr
Jul 22, 6:49 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Hardin56 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.